MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device investigation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to known similar events, it was presumed that stress exceeding the product's design limit was inadvertently applied with catheter manipulation while the catheter tip was being trapped in the severely calcified lesion, and that stress led the catheter tip to be damaged and eventually torn off.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [contraindications] do not use this microcatheter in advanced calcified lesion; [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter and damage the blood vessel.); and, [malfunction and adverse effects] separation.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention was performed to treat a severely calcified subtotal occlusion in the proximal left anterior descending artery.Ablation with rotablator was planned to be performed.An asahi microcatheter was advanced into the lesion.During removal from the artery, the catheter tip became separated in the lesion.The procedure was unsuccessful and the patient went for bypass surgery.The separated tip was left in the patient.

Brand Name
ASAHI CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key9307203
Report Number3003775027-2019-00184
Device Sequence Number2448683
Product Code DQY
UDI-Device Identifier04547327108775
UDI-Public(01)04547327108775(17)210831(10)180924K051
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue NumberCRV135-19P
Device Lot Number180924K051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;